Alert archive / Florida / Tornado Warnings in 1995
Tornado Warning 10, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Aug 24, 1995, 12:52 PM EDT for Pasco County, Florida. It was in force for 38 min.
The area
The counties it named.
The facts
- Issued
- Aug 24, 1995, 12:52 PM EDT (16:52 UTC)
- Expired
- Aug 24, 1995, 1:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Pasco County, FL
The radar
The Tampa radar (KTBW), 67 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 241652 TORTBW FLC101-241730- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 1252 PM EDT THU AUG 24 1995 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 130 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL FLORIDA ...PASCO COUNTY NUMEROUS SIGHTINGS OF TORNADOES WERE REPORTED NEAR EXIT 58 AND I 75. THE TORNADOES WERE ASSOCIATED WITH A THUNDERSTORM WHICH WAS MOVING TO THE NORTHEAST AT 15 MPH. IF YOU ARE IN THE PATH OF A TORNADO MOVE TO A REINFORCED SHELTER OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Aug 24, 10:25 AM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 24, 10:25 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 1025 AM EDT THU AUG 24 1995 NO SIGNIFICANT CHANGES THIS ISSUANCE. WEAKENED TROPICAL CYCLONE JERRY CENTERED OVER THE NORTH CENTRAL PENINSULA LATE MORNING...WITH NHC FORECAST TRACK EXITING SYSTEM NEAR CEDAR KEY EARLY TO MID AFTN. WILL NOT DROP FLOOD WATCH THIS PACKAGE BUT OVERALL THREAT FOR SERIOUS POTENTIALLY FLOODING RAINS DECREASING WITH ONGOING WEAKENED JERRY AND EXITING SYSTEM. SIGNIFICANT LEFTOVER BANDED CONVECTION SOUTHWEST PNSULA STILL POSES BEST INITIAL THREAT FOR ADDITIONAL HEAVY RAINS BUT WILL HANDLE THIS AREA WITH URBAN AND STORMWATER RUNOFF STATEMENT. SURFACE WINDS SHOULD HOLD IN THE 10 TO 20 MPH RANGE WITH JUST HIGHER GUSTS IN TSTMS/SQUALLS. NO SIGNIFICANT TIDAL PROBLEMS EXPECTED EVEN WITH W/SW WINDS DURING THIS AFTN WITH APPROACH OF LOW TIDE PRIOR TO SUNDOWN. @1 LEVY CITRUS HERNANDO PASCO @2 PINELLAS HILLSBOROUGH MANATEE SARASOTA @3 HARDEE DESOTO HIGHLANDS POLK SUMTER @4 CHARLOTTE LEE DMR
Nearby
Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.